Archived

This topic is now archived and is closed to further replies.

Jeve

Hi All, New Member Here

6 posts in this topic

Hi everyone

I've decided to join this community for support. I'm in my late 20's and have been on birth control since the age of 17. I have been on and off of Diane and have tried getting off of it once before only resulting in a major breakout. I'm looking to connect with women about their experiences getting off the pill (successes?) and handling their acne at the same time.

My acne has really been acting up over the past two years, it has been effecting my self esteem and I feel like Im increasingly touching my face because of it (which I know is bad). I wonder if I have some OCD tendencies, or if its just me being confused over the state of my face and wanting to fix it?

Like others I have tried many different products, the only one that has worked for me is Diane, but now I feel its time to give my body back to itself and remove these artificial hormones, I'm unsure if I can do it or not?

So, thats all for now :)

Share this post


Link to post
Share on other sites

I understand what you are going through. I am in a similar situation. I have been on Birth Control (YAZ) since I was 16. Now I decided to stop taking the birth control because I eventually want to have a baby. Nevertheless when I stopped taking the birth control my acne came back worse than ever. I hate having to go to work and school because everyone continues to ask me why is my face breaking out. It is the worse. So I saw a dermatologist and now my journey starts today. Good Luck on your journey.

Share this post


Link to post
Share on other sites

I've been off the pill for 3 months now. As I expected, it only came back worse. My face became really oily then I started to have tons of whiteheads and blackheads with occasional cysts. It's depressing.

I also don't want to go back to pills since it's only temporary solution anyway. Need to find alternative cure.

Share this post


Link to post
Share on other sites

Hi there

Well I totally feel for you, I know the helplessness associated with this process. My experience is that I was on Diane for 8-9 years and then went off it it only to have a very bad continual breakouts for about 3 months. I gave up and I went back on the pill for a year or so but I switched to a pill with much less estrogen, my skin broke out for a year or so, meaning it worsened but was tolerable. Now after the back and forth I have gone off the pill a second time, this time the symptom sgetting off the pill were not bad at al (so far) I still have acne but there was no major reaction (yet) its been a month and a half and I have already had a period. My story to all of this is perhaps examine which pill you were on, was it very high in estrogen?

To battle acne right now I use, baking soda masks - maybe once a week, coconut oil at night to moisturize and benzol peroxide for spotty areas. These things help. I have also been introuced to tea tree oil and honey masks or treatments. It seems to be effective as well. Good luck, let me know how you're doing. Its good that you went off the pill. I know its tough to do.

Share this post


Link to post
Share on other sites

Please see the info in my signature for what birth controls work for acne and what don't. The pill will first and foremost need a low androgenic progestin. If your acne is moderate to severe, you will also need one that also has a higher dose of estrogen.

I understand the allure of being "natural" or not having anything "artificial", but based on my experience and research, there simply is no substitute for lifelong hormonal treatment. Doctors still do not understand why hormonal acne occurs and why it can persist even late in life. My suggestion to you is to either get back on Diane or get used to a face full of acne.

Coming from someone who has spent thousands of dollars and wasted too many years trying to cure acne with diet and lifestyle after more wasted years trying to cure it with topicals and antibiotics. If you can get clear skin on Diane and you aren't experiencing horrible life-threatening side effects from it, for god's sake just take it and keep the clear skin.

Just my opinion. Good luck. :)


photo-152109.gif?_r=1345837784?__rand=0.

GreenGables

 


Share this post


Link to post
Share on other sites